MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/12/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer provided stryker with all the available patient information.Patient fields in which information was not provided were intentionally left blank.Stryker performed a clinical review of the reported event and determined it is unknown if the device use contributed to the patient outcome for the following reason: insufficient data within the file to determine the impact of the device use.The electrodes and patient¿s electronic data (pco) were unavailable for analysis.Stryker continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted stryker to report that during a patient event their device was unable to detect the patient through the defibrillation electrodes.In this state, defibrillation therapy may be delayed or prevented from being delivered to the patient if needed.The customer advised that the device prompted them to ¿connect electrodes¿ when the defibrillation electrodes were connected to the patient.The crew unplugged the cables from the device and the defibrillation electrodes and reconnected them.The defibrillation electrodes were replaced.However, the issue remained.The cables were switched with another device to treat the patient.The patient was pronounced dead at the hospital after ongoing resuscitation at the emergency department.
 
Additional Manufacturer Narrative
Stryker evaluated the customer's device and was unable to verify or duplicate the reported issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.A review of the electronic records of the device indicated the device was working normally.The cause of the reported issue could not be determined.
 
Event or Problem Description

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer (Section G)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer Contact
brian blakeslee
11811 willows road ne
redmond, WA 98052
4258674000
MDR Report Key18364846
Report Number0003015876-2023-02427
Device Sequence Number7912690
Product Code MKJ
UDI-Device Identifier00883873884331
UDI-Public00883873884331
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001373
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite